MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE D-DIMER CONTROLS

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE D-DIMER CONTROLS
Model Number INNOVANCE D-DIMER CONTROLS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens healthcare diagnostics inc.(siemens) technical support technician (tst) analyzed the event to determine the cause of the high, out of range recovery of d-dimer control level 2 on the sysmex ca-1500 system.The tst determined that the quality controls (qc) ranges were incorrectly set on the system.On (b)(6) 2017, the customer calibrated a new reagent lot and started new qc lots.The customer did not update the system's quality control file with the new lots' table of assigned values (tav) ranges.Using the previous lots' tav ranges, the customer ran quality controls and patient samples.The customer ran the patient sample and reported the result when d-dimer control level 2 recovered out of range.As per the tst's instructions, the customer replaced the lamp, recalibrated the assay, corrected the qc ranges and ran the qc, which recovered within expected ranges.The cause of the high, out of range recovery of d-dimer control level 2 is user error.The system is performing according to specifications.No further evaluation of this system is required.Mdr 9610806-2017-00110 was filed for the same event.
 
Event or Problem Description
A customer reported high, out of range recovery of d-dimer control level 2 on the sysmex ca-1500 system after changing quality control (qc) lots on (b)(6) 2017.D-dimer control qc level 1 was always within the table of assigned values (tav) range.A patient sample was run and the result was reported to the physician while the level 2 qc was out of range.The physician did not question the result.There are no known reports of patient intervention or adverse health consequences due to the potentially discordant d-dimer result.

Brand Name
INNOVANCE D-DIMER CONTROLS
Common Device Name
INNOVANCE D-DIMER CONTROLS
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring-str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key6922082
Report Number9610806-2017-00111
Device Sequence Number13659925
Product Code DAP
UDI-Device Identifier00842768023668
UDI-Public00842768023668
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K081732
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2019
Device Model NumberINNOVANCE D-DIMER CONTROLS
Device Catalogue Number10446006
Device Lot Number47454
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2017
Initial Report FDA Received Date10/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1